MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number EVOLUTPRO-23-US
Medical Device Problem Codes Perivalvular Leak (1457); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that following the implant of this 23 millimeter (mm) transcatheter bioprosthetic valve, into a 19 mm non-medtronic surgical valve, minimal paravalvular leak (pvl) and a mean aortic valve gradient of 25 mm hg were noted.A balloon aortic valvuloplasty (bav) was performed.As the balloon was deflated and rapid pacing was terminated, the valve dislodged into the aorta.Subsequently, the valve was snared into the sinotubular junction and a second valve was implanted successfully.It was reported that the mean aortic valve gradient prior to implant of the transcatheter valves was 90 mm hg.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Paravalvular leak can be caused by a variety of factors, including valve positioning, patient anatomy, calcification level or presence of pre-existing patient conditions, and a conclusive cause could not be determined from the limited information available.A mild pvl has minimal impact on the patient and is generally deemed an acceptable residual condition high gradient can possibly be caused by a variety of factors, such as pre-existing patient condition or patient anatomy, calcification levels, distortion, under sizing or valve positioning which potentially may have not have completely seated well for several reasons.In this case, it was reported that this transcatheter valve was implanted inside a non-medtronic surgical aortic valve bioprosthesis.It is known that implant of a transcatheter valve inside another device causes a decrease in effective orifice area (eoa) due to the size and thickness of the valve frame, and presence of slight transvalvular gradients is anticipated in that situation, which most likely was the cause of this report.It has been shown that most prosthetic valves are at least mildly stenotic and that gradients can be observed despite normal device functionality.It is unlikely that a malfunction of the evolut valve led to the reported event.In addition, a post bav was performed.It was reported that as the balloon was deflated, and rapid pacing was terminated, the valve dislodged into the aorta.Potential factors that can influence a dislodge include tension applied on the delivery catheter system (dcs) during positioning, calcification levels and compliance of the native anatomy, user technique and a number of others.Dislodge events are typically not related to a device malfunction.The valve was snared into the sinotubular junction.The evolut instructions for use (ifu) warns the user against using a snare to re position a deployed valve as follows, "once deployment is complete, repositioning of the bioprosthesis (for example, use of a snare and/or forceps) is not recommended.Repositioning of a deployed valve may cause aortic root damage, coronary artery damage, myocardial damage, vascular complications, prosthetic valve dysfunction (including device malposition), embolization, stroke, and/or emergent surgery." as a conclusion, it is unlikely that a malfunction of the evolut valve led to the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8026293
Report Number2025587-2018-02918
Device Sequence Number1381790
Product Code NPT
UDI-Device Identifier00643169954434
UDI-Public00643169954434
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model NumberEVOLUTPRO-23-US
Device Catalogue NumberEVOLUTPRO-23-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR